Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 62, NWS Wilmington, NC

October 25, 2021

NWS Wilmington, NC issued this small craft advisory at Oct 25, 2021, 5:52 AM EDT. It took effect at Oct 26, 2021, 2:00 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2021, 5:52 AM EDT (09:52 UTC)
In effect from
Oct 26, 2021, 2:00 AM EDT
Expired
Oct 27, 2021, 3:00 AM EDT
In force
25 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

027 
WHUS72 KILM 250952
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
552 AM EDT Mon Oct 25 2021

AMZ250-252-252000-
/O.NEW.KILM.SC.Y.0062.211026T0600Z-211027T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
552 AM EDT Mon Oct 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 3 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 2 AM Tuesday to 3 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

9
5 follow-up statements
052 
WHUS72 KILM 251918
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
318 PM EDT Mon Oct 25 2021

AMZ254-256-260400-
/O.EXA.KILM.SC.Y.0062.211026T0600Z-211027T0700Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
318 PM EDT Mon Oct 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 3 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...From 2 AM Tuesday to 3 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-260400-
/O.CON.KILM.SC.Y.0062.211026T0600Z-211027T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
318 PM EDT Mon Oct 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TUESDAY TO
3 AM EDT WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 2 AM Tuesday to 3 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
545 
WHUS72 KILM 252351
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
751 PM EDT Mon Oct 25 2021

AMZ250-252-254-256-261000-
/O.CON.KILM.SC.Y.0062.211026T0600Z-211027T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
751 PM EDT Mon Oct 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TUESDAY TO
3 AM EDT WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 2 AM Tuesday to 3 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

8
061 
WHUS72 KILM 260745
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
345 AM EDT Tue Oct 26 2021

AMZ250-252-254-256-262000-
/O.CON.KILM.SC.Y.0062.000000T0000Z-211027T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
345 AM EDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 3 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

9
733 
WHUS72 KILM 261921
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
321 PM EDT Tue Oct 26 2021

AMZ250-252-254-256-270700-
/O.CON.KILM.SC.Y.0062.000000T0000Z-211027T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
321 PM EDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 3 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
681 
WHUS72 KILM 270643
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
243 AM EDT Wed Oct 27 2021

AMZ254-256-272000-
/O.EXP.KILM.SC.Y.0062.000000T0000Z-211027T0700Z/
/O.NEW.KILM.SC.Y.0063.211028T2100Z-211030T0600Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
243 AM EDT Wed Oct 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 2 AM EDT
SATURDAY...

* WHAT...Southerly winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...From 5 PM Thursday to 2 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-270745-
/O.EXP.KILM.SC.Y.0062.000000T0000Z-211027T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
243 AM EDT Wed Oct 27 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EDT EARLY THIS
MORNING...

$$

9

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 3:25 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 25, 3:25 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
325 AM EDT Mon Oct 25 2021

.SYNOPSIS...
Showers are likely along the coast this morning as low pressure
develops just offshore. A cold front will sweep across the
Carolinas tonight, potentially accompanied by a few showers.
High pressure Tuesday and Wednesday will bring dry weather, but
strong low pressure is forecast to develop to our west Thursday,
bringing increasing winds and rain through early Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
An upper level disturbance moving along the Southeast coast
this morning is helping develop low pressure just off the GA/SC
coast. The coupled upper jet structure (left exit region of a
jet streak across FL and right entrance region of a jet streak
across VA) is perfect to help quickly deepen this low. The GFS
shows 12 millibars of deepening over the next 12 hours! Precip
is being generated through two means: mid level ascent from
isentropic lift throughout the 305-315K layers, and upright
convection enhanced by 70+ degree dewpoints and steep mid level
lapse rates over the region.

Model blends and radar imagery suggest the best rain potential
will exist along the coast where I'm drawing in 60-80 percent
chances this morning. Thunder has been added across Georgetown,
Myrtle Beach, and the coastal waters. Inland, where rain
generated from mid level isentropic lift will have to fall
through a deep sub-cloud dry layer, forecast PoPs are
considerably lower as it should be tougher to get measurable
rainfall. Up to a quarter inch of rain is possible along the
coast -- every bit of it welcome given the very dry last few
weeks we've had.

As the upper disturbance and its associated lift moves east of
the region this afternoon, clouds should break and sunshine will
develop across the Pee Dee region. Temps here should reach the
lower 80s, but may remain stuck in the mid-upper 70s closer to
the coast.

A cold front extending south from low pressure over the eastern
Great Lakes will sweep across the area tonight. While a few
days ago there was concern that severe thunderstorms might
accompany this feature, the deepening low offshore should veer
low level winds and slightly reduce helicity, and more
importantly will reduce low level convergence along the front
itself. Only 20-30 percent rain chances are forecast as the
front moves offshore after midnight. Post- frontal cold
advection should keep atmospheric profiles well mixed late
tonight and forecast lows are on the upper edge of the guidance
envelope with upper 50s to lower 60s expected.

Sunshine and breezy northwest winds will occur Tuesday as high
pressure builds southward across the Great Lakes toward the
Carolinas. Highs should reach the low to mid 70s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Cool and dry conditions in store for the mid-week period as
high pressure briefly ridges down from the north Wednesday
before shifting offshore Wed night. Tightened pressure gradient
around exiting low to the north will prevent winds from
decoupling Tuesday night, but strong CAA will drop temps down to
mid to upper 40s. Cool high temps Wed around 70 degrees with
scattered high clouds. Onshore low level flow Wed night will
keep low temps near normal around 50 degrees.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Next system is still expected to impact the area late Thursday
into Friday. Deep upper level cutoff low/trough over the central
US early Thursday will slowly move eastward, with strongest PVA
forecasted to move across our area Thursday afternoon and
night. As frontal system lifts north across the area late
Thursday, expect moderate rainfall with QPF around 1-1.5"
currently forecasted by WPC. While wind profiles will be
particularly strong, most of the instability for the event is
forecasted to remain offshore. Will still have to keep an eye
out for any changes to potential severe weather near the coast.

The cutoff low lingers over the eastern US Friday into Saturday
before lifting northeastward late Saturday, with flow aloft
becoming zonal for Sunday. Dry air moves in aloft on Friday, but
with lingering low level moisture and cutoff low nearby have
kept low pops in the forecast for the day. Rain chances drop off
Saturday and disappear completely by Sunday. Temperatures will
be on a slight cooling trend from Thursday into the weekend.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Mid level clouds will thicken this morning as low pressure
takes shape off the South Carolina coast. Light rain, with
perhaps some elevated convective elements, will develop by
10-12z along the coast, lasting through 14-16z. Rain will likely
induce MVFR ceilings to develop at MYR, CRE, and ILM, with VFR
conditions expected to continue beneath mid level cloud ceilings
inland at FLO and LBT. Clearing should develop from west to
east across the area between 16-20z. The surface cold front will
reach the eastern Carolinas tonight, but probabilities of
showers have diminished in each of the last few model runs and
none will be included in the TAFs at this time.

Extended Outlook...Low clouds, showers, and low level wind
shear conditions will develop Thursday as strong low pressure
approaches from the west.

&&

.MARINE...
Through Tuesday...Low pressure will develop this morning off
the South Carolina coast and move northeastward and away from
the area this afternoon. The biggest impact from this low should
be a period of rain with embedded thunderstorms this morning.
With the low remaining offshore we'll likely experience a period
of moderate east to northeast winds through early afternoon
before the low away. Winds should then turn southwesterly in
advance of a cold front that should reach the beaches after
midnight tonight. Behind the front winds will shift westerly and
increase to at least 20 knots, perhaps even 25 knots. A Small
Craft Advisory may be needed for late tonight into Tuesday
morning. High pressure building southward across the Great Lakes
will bring dry weather but will also maintain breezy offshore
winds through Tuesday afternoon.

Tuesday Night through Friday...Northwest winds will be a bit
gusty Tuesday night due to tightened pressure gradient around
exiting low, sustained 15-20 kts and frequent gusts to 25 kts.
Seas 3 to 4 ft Tuesday night. Winds slowly relax by Wednesday
afternoon to 10 kts or less out of the north as high pressure
briefly builds in from the north. Seas will diminish to around 2
ft by Wednesday evening as wind chop weakens. As a strong upper
low approaches the area late week, a frontal system will move
across from the southwest Thursday afternoon into Thurs night
bringing increased rain chances, windy conditions, and building
seas. By Thursday evening forecasted S winds 15-20 kts with
gusts to 25 kts, veering to southwesterly overnight. Southwest
winds increase in strength Friday to 20-25 kts and gusts to 30.
As a result seas are forecasted around 5-8 ft Thursday night
through Friday night and a Small Craft Advisory looks likely.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...TRA
NEAR TERM...TRA
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...TRA
MARINE...TRA/VAO
Hazardous weather outlook, Oct 25, 3:37 AM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
337 AM EDT Mon Oct 25 2021

AMZ250-252-254-256-260745-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
337 AM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Small Craft Advisory conditions may develop late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Small Craft Advisory conditions may continue into Tuesday. Small
Craft Advisory conditions are likely to occur late Thursday into
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
260745-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
337 AM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-260745-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
337 AM EDT Mon Oct 25 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

9

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 5:44 AM EDTSpecial Marine WarningILM61 min

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.